Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 25, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 29, 2004, 3:53 PM CDT for Childress County, Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2004, 3:53 PM CDT (20:53 UTC)
- Expired
- Apr 29, 2004, 5:00 PM CDT
- In force
- 67 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Childress County, TX
The radar
The Altus AFB radar (KFDR), 116 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 3:05 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -425 J/kg
- Mixed-layer LCL
- 2163 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
286
WUUS54 KLUB 292053
SVRLBB
TXC075-292200-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
353 PM CDT THU APR 29 2004
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHILDRESS COUNTY IN THE PANHANDLE OF TEXAS
* UNTIL 500 PM CDT
* AT 352 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
TELL...OR ABOUT 10 MILES WEST OF CHILDRESS...AND MOVING EAST AT 10
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TELL...CHILDRESS AND KIRKLAND.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING
WINDS...DEADLY LIGHTNING...AND HEAVY RAIN.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.
LAT...LON 3433 10041 3448 10041 3449 10029 3451 10018
3452 10000 3432 10000
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 3:50 AM CDT, 12 hours 3 minutes earlier.
Area forecast discussion, Apr 29, 3:50 AM CDT, 12 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 350 AM CDT THU APR 29 2004 .SHORT TERM... UPPER LOW WILL CONTINUE MOVING TOWARD THE 4 CORNERS REGION LATE TODAY. SURFACE LOW WILL ORGANIZE ACROSS THE PANHANDLE LATE EVENING WITH COLD FRONT TO THE NORTH. DRYLINE WILL MIX EASTWARD TO THE CAPROCK ESCARPMENT OR PERHAPS A LITTLE FARTHER EAST BY MID TO LATE AFTERNOON. DEEP MIXING MAY RESULT IN LITTLE CAPE FARTHER SOUTH INTO THE SOUTHERN ROLLING PLAINS...BUT KEPT CHANCE POPS FROM SE PANHANDLE SOUTH INTO THE EASTERN ROLLING PLAINS. SHEAR AND CAPE APPEAR MARGINAL FOR SEVERE ROLLING PLAINS...BUT TOWARD THE SE PANHANDLE VCNTY KCDS DEEP LAYER SHEAR MAY SUPPORT ISOLATED SEVERE. LATEST 06Z ETA RUN HINTING AT ACTIVITY DEVELOPING TOWARD 00Z IN THAT REGION ALONG CONVERGENCE AXIS IN AREA OF STEEPENING LAPSE RATES AND BETTER INSTABILITY. WINDS EXPECTED TO BACK TO S/SE LATE AFTERNOON/EARLY EVENING ALLOWING DRYLINE TO SURGE WELL ONTO THE CAPROCK WITH A SLIGHT CHANCE OF THUNDERSTORMS BACK INTO THE CENTRAL SOUTH PLAINS THIS EVE/TONIGHT WITH LOW LEVEL JET ONCE AGAIN CRANKING UP TO 40 KNOTS OR BETTER. SURFACE LOW WILL MOVE INTO EASTERN PANHANDLE OR SW OKLA BY FRIDAY MORNING WITH FRONT JUST NORTH OUT OF THE FORECAST AREA. CHANCE POPS CONT EAST OVERNIGHT WITH SLIGHT CHANCE POPS WEST. WARM TODAY WITH HIGHS REACHING NEAR 90 SW AND MID 80S ELSEWHERE. MILD TONIGHT WITH MODERATE WINDS AND A DOWNSLOPE COMPONENT KEEPING TEMPS MILD. .LONG TERM... MODELS ARE FINALLY IN GOOD AGREEMENT OF THE UPR LOW NEAR THE FOUR CORNERS AT 12Z FRIDAY TRANSLATING EAST AND OPENING UP ACROSS THE SOUTHERN PLAINS DURING THE EVENING. THIS RESULTS IN CWFA BEING DRY SLOTTED WITH THE DRYLINE PUNCHING EAST ACROSS THE LOW ROLLING PLAINS DURG THE EARLY AFTN. REGARDING TIMING OF THE COLD FRONT...WILL CONTINUE TO USE THE FASTER ETA WHICH HAS THE FRONT OOZING INTO THE FAR NORTHERN CWFA AFT 18Z FRI. FRONT SHOULD SLOW TO A CRAWL DURG THE LATE AFTN AS IT ENCOUNTERS VERY WARM AIR OVER TO ITS SOUTH...THEN PUNCH THROUGH THE CENTRAL AND SOUTHERN SOUTH PLAINS AROUND SUNSET. LIKELY TO SEE A RATHER WIDE RANGE OF HIGHS ON FRI ACROSS FRONTAL ZONE WITH LWR 70S FAR NW AND LWR TO MID 80S FROM THE LUBBOCK AREA SOUTH AND EAST. ETA IS CONSISTENT WITH BAND OF SHOWERS/STORMS BREAKING OUT ALONG AND JUST BEHIND FROPA ACRS THE SOUTHERN TX PANHANDLE FROM 21-00Z DUE TO FRONTOGENETICAL FORCING AND WEAK UPR LVL LIFT SPREADING ACRS THE AREA. BEST CHC OF RAIN FOR BULK OF CWFA APPEARS TO BE FROM 03-09Z FRIDAY NIGHT AS FRONT PLUNGES THROUGH THE AREA. STRONG COLD AIR ADVECTION WILL OCCUR FRI NIGHT INTO EARLY SAT WITH NORTH WINDS LIKELY GUSTING TO 40 KTS JUST BEHIND FROPA. FOR SATURDAY COULD SEE LINGERING SHOWERS DURG THE MORNING ACRS THE FAR SE CWFA...OTHERWISE EXPECT MORNING CLOUDS TO DISSIPATE THRU THE AFTN AS ISENTROPIC DOWNGLIDE INCREASES. TEMPS WILL BE MUCH COOLER WITH HIGHS IN THE MID 60S TO NR 70. TEMPS WILL BEGIN TO REBOUND SLIGHTLY ON SUNDAY WITH HIGHS BACK IN THE 70S. MAY SEE ANOTHER WEAK FRONT BACKDOOR INTO THE AREA SUNDAY EVENING BUT THIS FEATURE SHOULD QUICKLY MIX OUT ON MONDAY WITH SOUTH WINDS RETURNING TO WEST TEXAS. UPR RIDGE MOVG BACK INTO THE AREA TUES AND WED WILL SUPPORT TEMPS WARMING WELL INTO THE 80S. .PRELIMINARY POINT TEMPS/POPS... FRIONA 84 48 72 40 / 10 20 20 30 TULIA 85 51 76 42 / 20 30 20 30 PLAINVIEW 86 53 79 44 / 20 20 20 30 LEVELLAND 87 55 80 44 / 10 20 10 30 LUBBOCK 87 57 81 45 / 20 20 10 30 BROWNFIELD 89 57 82 46 / 10 20 10 30 CHILDRESS 87 59 82 48 / 30 30 20 40 SPUR 87 60 85 50 / 20 30 10 40 ASPERMONT 84 63 86 53 / 30 30 20 40 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 06/21
Hazardous weather outlook, Apr 29, 2:15 PM CDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 215 PM CDT THU APR 29 2004 TXZ021-022-027-028-033-034-039-040-301915- BAILEY-CASTRO-COCHRAN-HOCKLEY-LAMB-PARMER-TERRY-YOAKUM- 215 PM CDT THU APR 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED ACROSS THE WESTERN PORTIONS OF THE SOUTH PLAINS THIS AFTERNOON AND EVENING. A FEW OF THE STRONGER STORMS MAY BRIEFLY APPROACH SEVERE LIMITS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TXZ023>026-029>032-035>038-041>044-301915- BRISCOE-CHILDRESS-COTTLE-CROSBY-DICKENS-FLOYD-GARZA-HALE-HALL-KENT- KING-LUBBOCK-LYNN-MOTLEY-STONEWALL-SWISHER- 215 PM CDT THU APR 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE EXTREME SOUTH CENTRAL AND SOUTHEAST TEXAS PANHANDLE AND ALL OF THE ROLLING PLAINS. THE RISK AREA IS ALONG AND EAST OF A DRYLINE THAT AS OF MID-AFTERNOON STRETCHED FROM FLOYDADA TO RALLS TO POST...AND SOUTH OF A COLD FRONT THAT STRETCHED FROM FLOYDADA TO CHILDRESS. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ALONG AND AHEAD OF THE DRYLINE...AND SOUTH OF THE COLD FRONT. THE COMBINATION OF MODERATE INSTABILITY AND LOW TO MID-LEVEL WIND SHEAR WILL CREATE AN ENVIRONMENT FAVORABLE FOR A FEW SEVERE THUNDERSTORMS WITH THE PRIMARY SEVERE WEATHER THREAT BEING DAMAGING THUNDERSTORM OUTFLOW WINDS AND LARGE HAIL. HOWEVER...AN ISOLATED TORNADO WILL BE POSSIBLE WITH ANY SEVERE THUNDERSTORMS IN THE VICINITY OF THE COLD FRONT-DRYLINE INTERSECTION. .DAYS TWO THROUGH SEVEN... ISOLATED TO SCATTERED THUNDERSTORMS MAY OCCUR ACROSS THE REGION LATE FRIDAY AFTERNOON AND NIGHT. A FEW STORMS MAY BRIEFLY REACH SEVERE LEVELS FRIDAY EVENING OVER THE LOW ROLLING PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. 02
In the hours before
Special weather statement, Apr 29, 3:09 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 309 PM CDT THU APR 29 2004 TXZ024>026-030>032-036>038-042>044-300300- BRISCOE-CHILDRESS-COTTLE-CROSBY-DICKENS-FLOYD-GARZA-HALL-KENT-KING- MOTLEY-STONEWALL- 309 PM CDT THU APR 29 2004 ...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR BRISCOE... CHILDRESS...COTTLE...CROSBY...DICKENS...FLOYD..GARZA...HALL...KENT... KING...MOTLEY AND STONEWALL UNTIL 1000 PM CDT... REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 3:40 PM CDT | Severe Thunderstorm Warning | LUB | Hall, Motley | 65 min |
| Apr 29, 4:36 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 39 min |
| Apr 29, 4:38 PM CDT | Tornado Warning | LUB | Childress | 37 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.